[an error occurred while processing this directive]
BBC News
watch One-Minute World News
Last Updated: Thursday, 30 November 2006, 09:29 GMT
Drugs warning after clubber death
Ecstasy tablets
Police say mixing drugs can be fatal
Clubbers have been warned against taking a potent mixture of 'clubbing drugs' following the death of a man.

The 25-year-old fell ill at a Vauxhall nightclub, in south west London, in the early hours of Sunday, police said.

He was found unconscious the next morning and died on Tuesday in a south London hospital on Tuesday.

Police believe the drugs, often referred to as 'G', are popular on the gay scene. Five other incidents due to drugs are being investigated.

'Fatal reaction'

Det Insp Dave Willis of Southwark CID said: "At this stage, we believe he fell ill after using either GHB (Gamma hydroxy butyrate) or GBL (Gamma butyrolactone) both of which are increasingly popular on the gay club scene and are frequently referred to as "G".

"Friends have told us that during the evening, the deceased man mentioned taking a combination of GHB/GBL and other "recreational" drugs," he said.

Supt Alistair Sutherland, from Kennington Police, said: "People are not aware of the potentially fatal reaction it can have on their bodies especially when mixed with other recreational drugs and alcohol."

In the past two months 15 collapses and two deaths related to the drugs have been reported in south west London, police said.




SEE ALSO
Fresh warning over 'bad heroin'
10 Nov 06 |  London



FEATURES, VIEWS, ANALYSIS
Has China's housing bubble burst?
How the world's oldest clove tree defied an empire
Why Royal Ballet principal Sergei Polunin quit

PRODUCTS & SERVICES

Americas Africa Europe Middle East South Asia Asia Pacific